Welcome, Guest. Please login or register.
September 20, 2020, 04:04:24 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 55016
  • Total Topics: 4800
  • Online Today: 63
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 60
Total: 60

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Painful Side Effects?  (Read 3551 times)

0 Members and 1 Guest are viewing this topic.

Offline Almstprfct1

  • Member
  • Posts: 3
Painful Side Effects?
« on: March 14, 2017, 11:34:12 am »
Hey Guys and Girls, I am on day four of Harvoni Treatment and since about a day and a half I have had pain on my right side under the rib cage. It is bearable but when I twist to get up from lying down it is quite painful. I have called my Dr and am going to see him today...I am just wanting to know if anyone else has had this symptom??? Thanks in advance, Travis

Offline Mugwump

  • Member
  • Posts: 775
  • My number of posts means nothing, piscor ergo sum!
Re: Painful Side Effects?
« Reply #1 on: March 14, 2017, 12:32:53 pm »
The liver itself does not have nerves and does not cause pain. However when you have liver damage that causes enlargement it puts pressure on the membrane surrounding it and can cause noticeable discomfort. Or if there is an any irritation of the bile duct. If one has reached stage F4 or even F3 there can be enough swelling of the liver to cause some mild discomfort but for many there is no discomfort.

I had discomfort in the hepatic region for many years prior to treatment and it did become slightly worse for a short period of time during treatment but was by no means more than mild discomfort.

Your doctor should call for a complete abdominal ultrasound just to be certain nothing is amiss. I am overweight so fatty liver also comes into play. But I am very happy to say that now 2 years post treatment and cure the constant discomfort in my hepatic region is finally gone. 

Caution shameless self promotion below :-)
https://www.hepmag.com/article/eric-reesor-27742-782589663
DING DONG MY DRAGON (HCV) IS FINALLY DEAD!

Offline Almstprfct1

  • Member
  • Posts: 3
Re: Painful Side Effects?
« Reply #2 on: March 15, 2017, 10:46:25 pm »
Thanks so much for your input. I did see my Doctor and he said something was definitely wrong so he ordered blood work and an abdominal CT scan with contrast. I also was told to stop taking the Harvoni and the pain has actually lessened a great deal. It just sucks to wait so long for this and then have to stop taking it...

Offline Mugwump

  • Member
  • Posts: 775
  • My number of posts means nothing, piscor ergo sum!
Re: Painful Side Effects?
« Reply #3 on: March 17, 2017, 03:11:16 am »
Thanks so much for your input. I did see my Doctor and he said something was definitely wrong so he ordered blood work and an abdominal CT scan with contrast. I also was told to stop taking the Harvoni and the pain has actually lessened a great deal. It just sucks to wait so long for this and then have to stop taking it...
So sorry you have stopped treatment! I hope that you had scans prior to treatment, if the pain is associated with changes due to treatment then this really needs to be carefully investigated because the numbers who have to stop treatment are very low with the new DAA treatments.

All the best finding out quickly what is going on. Good to see your doctor is on top of the situation abdominal pain is very hard to nail down sometimes as to cause so it might take a while to figure out what is happening but if it backs off or stops completely by stopping treatment this should help narrow down things.

DAA treatments do increase renal pressure and to say that I was going like a race horse during treatment is putting it mildly. During the first four weeks of treatment I almost went out and bought some adult diapers and a potty chair. The treatment effected my renal system to say the least and if I tried to hold it things got a little dicey at times and the pressure did make things very uncomfortable at times.

Eric
Caution shameless self promotion below :-)
https://www.hepmag.com/article/eric-reesor-27742-782589663
DING DONG MY DRAGON (HCV) IS FINALLY DEAD!

Offline I fightis thetitis

  • Member
  • Posts: 127
Re: Painful Side Effects?
« Reply #4 on: March 17, 2017, 04:13:59 am »
Hi Almstprfct1

Well I have experienced abdominal pain a lot and after 10 mos post tx the source of pain is still a mystery.
The good news is it comes and goes.
I had mild upper ab pain first couple months during tx..(I was on for 24 weeks of Harvoni) Pain went away for 4 mos then returned with a vengeance 24 weeks-ish post tx.

Went to ER, GI had scans every 3 mos and keep getting the all clear. SO whatever caused my upper ab pain has not progressed enough to show up or is being mis diagnosed. GI Dr mentioned could be ulcers or colon issues as well.
So there are a few options.. I suspect liver since had hep c for 4 decades
Your situation is new to me as it sounds related to actual DAA's.

The scans are good and to make sure there are no visible lesions, gall bladder issues or blockage. Although I never had swelling that too can bring on pain bc liver pushes into other areas.
I will be following your progress. Your not alone!

Best of luck to you.

Greg
M59  56@start of TX. date infected:1976
diagnosed 1997 - asymtomatic
Genotype 1a
AST 111 -ALT 124 - AFP -89
Viral Load 1900000 - Log 6.28
Fibro Test F4 ActiTest A3
Harvoni 24 wks - start date 11/24/15

6 Week Labs VL Undetected!
104 weeks EOT Undetected.

8/25/17 Fibrosure score 80 = F4
11/10/17 Fibroscan 7.5 mean 1.6 m/s = F2
8/2018 Ultra sound normal.

Offline Almstprfct1

  • Member
  • Posts: 3
Re: Painful Side Effects?
« Reply #5 on: March 18, 2017, 06:56:14 pm »
Thanks Greg, well all of the tests Abdominal CT/Blood Work, came back normal. The good news is most of the pain is gone too. The Dr put me on a medicine to coat my stomach in case it is an ulcer somewhere that was missed and I go back to see him in a few weeks...Hopefully we can give it another go at that point. I will keep you posted, Travis

 


© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.